MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534320
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2021 based on the date the manufacturer became aware of the event.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex biliary stent was used during an endoscopic retrograde cholangiopancreatography and biliary stenting procedure in the papilla dudeni major and common bile duct, performed on an unknown date.During the procedure and inside the patient, there was difficulty in advancing the guidewire and when the physician attempted to deploy the stent, it was noticed that the gude catheter was ripped off and remained in the common bile duct.All broken pieces of guide catheter was retrieved with a use of snare and another advanix-naviflex stent was opened and was used to successfully complete the procedure.There was no serious injury, nor were there any adverse patient effects reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be fully recovered.A photo of the complaint device was provided and showed that the guide catheter was broken.
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to (b)(6) 2021 based on the date the manufacturer became aware of the event.Block h6: medical device problem code a0401 captures the reportable event of guide catheter break.Block h10: the returned naviflex delivery system was analyzed, and a visual evaluation noted that guide catheter was detached.Microscope inspection revealed that the push catheter suture hole was found torn and the detached end of the guide catheter was inspected under magnification.Media inspection confirmed by the provided photo the break of the guide catheter.The pull wire did not present visual issues and it was retracted at the no return point.The advanix biliary stent was not returned for analysis.No other issues with the device were noted.The reported event was confirmed.Since it was evident that the user was available to pull out totally the pull wire and the pull wire did not present related issues, the reported complaint of pull wire retraction problem is not confirmed.According to product analysis, it is most likely that during the procedure the user may have experienced difficulties to release the stent, difficulties caused by the technique applied, the manipulation on the device and/or even tortuous anatomy could have contributed on these difficulties, these difficulties leaded the torn on the push catheter suture hole and could have contributed on the extra tension submitted to the device which ended detaching part of the guide catheter.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12661139
Report Number3005099803-2021-05340
Device Sequence Number1232143
Product Code FGE
UDI-Device Identifier08714729787419
UDI-Public08714729787419
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2021
Device Model NumberM00534320
Device Catalogue Number3432
Device Lot Number0023782184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown